MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Model Number 6802153
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros ammonia (amon) results were obtained from a vitros liquid performance verifier processed using vitros chemistry products amon slides lot: 1018-0257-6733 on a vitros 350 chemistry system.The assignable cause of the lower than expected vitros amon results is an instrument issue related to microslide incubator contamination.The results of a vitros amon within run precision test were not within expectations.Additionally, historical qc results were imprecise.The customer performed maintenance actions on the vitros 350 system which included cleaning the microslide incubator, replacing the evaporation caps and performing correction factors.Following maintenance actions, the results of a vitros amon within run precision test were within ortho acceptable guidelines.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros ammonia (amon) results were obtained from a vitros liquid performance verifier processed using vitros chemistry products amon slides lot: 1018-0257-6733 on a vitros 350 chemistry system.Vitros lpv ii lot: x9323 results of 136.0, 147.0 and 143.0 umol/l versus an expected result of 186.2 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros amon results were obtained when processing a control fluid during precision testing.No results were reported out of the laboratory.Ortho was not made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS 350 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16302871
Report Number0001319681-2023-00009
Device Sequence Number17840658
Product Code JJE
UDI-Device Identifier10758750002054
UDI-Public10758750002054
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6802153
Device Catalogue Number6802153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Initial Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown